Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the convergence of Broyden's method for nonlinear systems of equations

Author: J. E. Dennis
Journal: Math. Comp. 25 (1971), 559-567
MSC: Primary 65H10
MathSciNet review: 0295560
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper uses majorant techniques to study the convergence of Broyden's single-rank update method for nonlinear systems of equations. It also contains a very elementary proof of the local convergence of the method. The heart of the method is a procedure for generating an approximation to the Jacobian of the system using only information on hand and not requiring partial derivatives.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H10

Retrieve articles in all journals with MSC: 65H10

Additional Information

Keywords: Nonlinear vector equations, Newton-like methods, Davidon methods, iteration, nonlinear majorization
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society